Talk

Advanced search

Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

Yellow teeth after antibiotics?

(6 Posts)
Wailywailywaily Fri 28-Nov-14 11:15:19

DS age 5 has recently finished a three week course of high dose Amoxycillin (think adult dose)
He has bounced back to normal amazingly fast but his teeth have started to go yellow. He has never had yellow teeth in the past and he brushes his teeth twice a day.
Is this a side effect of the antibiotics perhaps?

Reredos Sun 30-Nov-14 20:38:16

It is. My ds was in hospital a lot as a child and the nurses would squirt the antibiotic syrup in to his mouth throughout the night without waking him properly to have some water. His teeth were hideously yellow but his condition was life threatening so it wasn't a priority. We took him to the dentist who was able to polish it off. He is now 19 and has perfect teeth!

Mrsmorton Sun 30-Nov-14 20:39:54

It's just a surface stain, don't worry about it. It can be polished off or if you use an electric toothbrush you can prob get it off yourself.

bonzo77 Sun 30-Nov-14 20:42:20

Dentist here. Possibly a result of antibiotics, but it will be superficial. Try cleaning them
With an electric toothbrush, and if there's not an improvement take him to the dentist for a professional polish. Amoxicillin is a yellow medication and some of the colouring will bind to plaque on the teeth. I did read an article recently on this, but cannot remember what they said the exact mechanism of the standing is, but it will definitely just be on the surface and reversible.

bonzo77 Sun 30-Nov-14 20:42:55

*staining.

wailywailywaily Sun 30-Nov-14 20:57:53

Thanks for the help and advice thanks
It is improving and have just dramatically improved his toothbrush so fingers crossed.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now